Indiana, 2013Flooding in Indiana, July 1 to 6, 2013
July 1 to 6, 2013 · NWS PAH · 4 events in 3 counties and zones
A very heavy rainfall event occurred in west central and south central Indiana during late June. In a 24-hour period from the evening of the 25th through the evening of the 26th, torrential rains of 3 to nearly 8 inches fell.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- $80,000
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very heavy rainfall event occurred in west central and south central Indiana during late June. In a 24-hour period from the evening of the 25th through the evening of the 26th, torrential rains of 3 to nearly 8 inches fell. Flash flooding during the 26th quickly transitioned into lowland river flooding along portions of the Lower White and Wabash Rivers. More heavy rain on July 1 and 2 prolonged the flooding along the Wabash. The river flooding ended in early July along the Lower White and Wabash Rivers in southwest Indiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 30, 11:55 PM EST, 5 minutes earlier.
Area forecast discussion, Jun 30, 11:55 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1155 PM CDT SUN JUN 30 2013
.UPDATE...
UPDATED AVIATION SECTION FOR 06Z TAF ISSUANCE
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 231 PM CDT SUN JUN 30 2013
UNUSUAL UPPER TROUGH/LOW POISED OVER THE REGION TODAY. LOOKING AT
12Z RAOB DATA AND WATER VAPOR...LOOKS LIKE THE CENTER OF THIS UPPER
SYSTEM IS JUST TO OUR NORTHEAST ACROSS CENTRAL IL...CENTRAL INDIANA
AND SW OHIO. NICE VORT MAX SHOWING UP ON WATER VAPOR THAT PASSED
SOUTH ACROSS MO THIS MORNING. BUT THE MAIN AREA OF CONVECTION OVER
US SEEMED TO BE SPARKED BY A NARROW RIBBON OF VORTICITY THAT
BISECTED THE AREA. WITH PLENTY OF MOISTURE AND LIFT...SCATTERED
SHOWERS FORMED RATHER EARLY IN THE DAY FROM KPOF TO KEVV. EXPECT
SCATTERED SHOWERS AND MAYBE A FEW STORMS TO CONTINUE THE REST OF THE
DAY WHICH HAVE INCREASED IN COVERAGE WITH DAYTIME HEATING IN BETWEEN
ALL THE CLOUDS.
LOOKS LIKE THE CENTER OF THE UPPER LOW MIGRATES DIRECTLY OVER THE
CWA TONIGHT INTO MONDAY. AGAIN...DUE TO THE AMOUNT OF MOISTURE AND
LIFT WE ARE DEALING WITH...WE WILL CONTINUE TO SEE THE SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THAT TIME FRAME. CLOUDS
AND PERIODIC RAIN SHOWERS WILL TEND TO KEEP TEMPS DOWN INTO THE 70S
(MAYBE TOPPING AT 80 IN SOME PLACES) AGAIN MONDAY...BUT IF ANY ONE
AREA SEES A FEW MORE HOURS OF SUNSHINE...TEMPS WILL OBVIOUSLY BE A
BIT HIGHER THAN FORECAST. WITH THE AMT OF MOISTURE THOUGH...ANY
LARGER HOLES IN THE CLOUDS THAT DO DEVELOP...SHOULD QUICKLY FILL IN.
WITH DECENT INSTABILITY IN PLACE BOTH THIS AFTERNOON AND MONDAY
AFTERNOON...AND FREEZING LEVELS RUNNING AROUND 12K FT...COULD SEE A
FEW BOUTS OF SMALL HAIL AND SOME LOCALIZED GUSTY WINDS. NOT EXPECTED
WIDESPREAD SEVERE WEATHER THOUGH. AND ALTHOUGH PRECIPITABLE WATERS
ARE NOT RUNNING TOO HIGH FOR THIS TIME OF THE YEAR...SOME BRIEF
HEAVY DOWNPOURS COULD OCCUR WITH THE MORE ROBUST CELLS.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 231 PM CDT SUN JUN 30 2013
TUE-WED - WE REMAIN UNDER THE INFLUENCE OF THE UPPER LOW ON
TUESDAY WITH ANOTHER DAY OF DECENT POPS ESPECIALLY IN THE
AFTERNOON. THE UPPER LEVEL LOW BEGINS TO FILL AND DRIFT NORTHWEST
INTO NORTHERN MISSOURI BY MIDDAY WEDNESDAY. MODELS HAVE BEEN
CONSISTENT WITH WANTING TO BRING IN A DRY SLOT NORTHWARD FOR AT
LEAST PART OF THE AREA WHICH WILL DECREASE THE COVERAGE OF SHOWERS
AND THUNDERSTORMS.
THU - LOOKS TO BE THE PICK DAY OF THE WEEK WITH THE LEAST AMOUNT
OF COVERAGE OF SHOWERS AND STORMS. THE UPPER LOW FINALLY OPENS UP
AND WE END UP GENERALLY BETWEEN SYSTEMS FOR A DAY. ALTHOUGH
ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE AS THE SUMMER HEAT
AND HUMIDITY RETURN.
FRIDAY THRU SUNDAY. DEEP MOISTURE THAT IS CURRENTLY ALONG THE EAST
COAST WILL BE MOVING UP INTO OUR AREA AS THE RIDGE OFF THE EAST
COAST RETROGRADES. BOTH THE ECMWF AND THE GFS ESTABLISH A DEEP
TROPICAL CONNECTION WITH THIS MOISTURE. THIS SUGGESTS THAT LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE NEXT WEEKEND. STRONGER WINDS
ALOFT...ESPECIALLY ON SATURDAY HINT AT THE POSSIBILITY OF SOME
SEVERE WEATHER TOO.
&&
.AVIATION...
ISSUED AT 1155 PM CDT SUN JUN 30 2013
AFTER A LULL IN THE SHOWERS AND SCATTERED THUNDERSTORMS EARLIER THIS
EVENING...THERE HAS BEEN A SLIGHT INCREASE IN COVERAGE OF ACTIVITY
SINCE 03Z. THIS TREND WILL LIKELY CONTINUE OVERNIGHT INTO MONDAY AS
THE UPPER LEVEL LOW MOVES OVERHEAD...AND A SURFACE LOW DEEPENS OVER
SOUTH CENTRAL KY. MUCH LIKE EARLY SUNDAY MORNING...LOW STRATUS WILL
FORM BY DAYBREAK. EXPECT A PERIOD OF IFR CIGS AT ALL SITES...THOUGH
THE DURATION SHOULD BE NO MORE THAN A FEW HOURS. CIGS WILL AGAIN
RISE TO VFR LEVELS BY AFTERNOON. SHOWERS AND A FEW THUNDERSTORMS
WILL PERSIST WITH DAYTIME HEATING. A GRADUAL DECREASE IN ACTIVITY
WITH CONTINUED VFR CONDITIONS SHOULD OCCUR MONDAY EVENING. WINDS
WILL REMAIN NORTH UP TO 12 KNOTS THROUGH THE PERIOD.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
SHORT TERM...CW
LONG TERM...PS
AVIATION...MY
Hazardous weather outlook, Jun 30, 3:21 PM EST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
321 PM CDT SUN JUN 30 2013
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
321 PM CDT SUN JUN 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION INTO THIS EVENING. A
FEW STRONGER STORMS COULD PRODUCE GUSTY WINDS TO 45 MPH...SMALL
HAIL AND BRIEF HEAVY RAINFALL...BUT ORGANIZED SEVERE WEATHER IS
NOT EXPECTED. LOCALIZED FLOODING IS POSSIBLE WITH THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
DAILY CHANCES OF THUNDERSTORMS PERSIST THROUGHOUT THE WEEK FOR
PORTIONS OF THE AREA. WIDESPREAD ACTIVITY IS EXPECTED BOTH MONDAY
AND TUESDAY AFTERNOONS INTO THE EARLY EVENING. WIDELY SCATTERED
ACTIVITY IS EXPECTED WEDNESDAY AND EVEN LESS FOR THE 4TH OF JULY.
CHANCES INCREASE DURING THE DAY ON FRIDAY AND REMAIN RATHER HIGH
THROUGH NEXT WEEKEND.
LOCALLY HEAVY RAINFALL WILL BE THE MAIN CONCERN...ESPECIALLY NEXT
WEEKEND. AN ISOLATED SEVERE STORM IS POSSIBLE DURING THE
AFTERNOON EACH DAY WITH THE BEST CHANCE FOR ANY ORGANIZED
ACTIVITY BEING NEXT WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY ISOLATED FLOODING THAT MAY
OCCUR WITH THE HEAVIER DOWNPOURS.
PS
Flood, Pike
- When
- July 1, 12:00 AM EST to 3:00 PM EST
- Where
- Pike County, Petersburg to 3.46 mi NNW of Petersburg
- Cause
- Heavy Rain
- Crop damage
- $30,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.500, -87.280
Minor flooding continued from late June along the White River in the Petersburg area. Several Pike County roads were flooded, including the following county roads east of State Route 57: 750N, 600N, and 1000E. Pike County roads flooded west of SR 57 included: 250W, 400W, 675N, 700N, 1000W, 900W, 700W, and 775W. Flooding affected low agricultural lands and low oil fields.
Flood, Gibson
- When
- July 1, 12:00 AM CST to July 2, 9:00 AM CST
- Where
- Gibson County, 0.99 mi NW of Hazleton to 1.33 mi NE of Hazleton
- Cause
- Heavy Rain
- Property damage
- $2,000
- Crop damage
- $20,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.490, -87.543
Minor flooding continued from late June along the White River in the Hazleton area. Floodwaters covered low farmland. Low-lying oil fields and a few low rural roads were flooded. High water isolated a river cabin community.
Flood, Posey
- When
- July 1, 12:00 AM CST to July 6, 11:00 AM CST
- Where
- Posey County, New Harmony to 0.52 mi NNE of New Harmony
- Cause
- Heavy Rain
- Crop damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.130, -87.930
Minor flooding continued from late June along the Wabash River near New Harmony. A few river access roads along the river were flooded. Some cropland was flooded.
Flood, Gibson
- When
- July 1, 12:00 AM CST to July 5, 12:00 PM CST
- Where
- Gibson County, East Mt Carmel to 0.99 mi SW of East Mt Carmel
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $20,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.400, -87.730
Minor flooding continued from late June along the Wabash River in the East Mount Carmel area. Many river cabins became inaccessible. Oil field producers stopped most production where pumping units were not on substructures. A few river access roads along the river were flooded. Some cropland was flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 1 to 5, 201338 deaths · 213 injured · 2 events
- Heat in Utah, July 1 to 4, 20133 deaths · 1 event
- Drought in Texas, July 1 to 31, 2013$128 million · 20 events
- Drought in Oklahoma, July 1 to 31, 2013$36 million · 3 events
- Drought in Texas, July 1 to 31, 2013$10 million · 24 events
- Heat in California, July 1 to 5, 20131 death · 5 events
- Debris Flow and Hail in California, July 1 to 3, 20131 death · 1.75 in hail · 3 events
- Tornadoes in Connecticut, July 1, 2013$5.0 million · EF1 · 2 events
- Wildfire in Colorado, July 1 to 9, 2013$3.0 million · 3 events
- Flash Flood and Flooding in Pennsylvania, July 1 to 2, 2013$2.1 million · 8 events
- Flash Flooding and Flood in New York, July 1 to 3, 2013$685,000 · 15 events
- Wildfire in Nevada, July 1 to 31, 2013$1.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464208, 464218, 464222, 464226.